Alert archive / Idaho / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 21, 2015, 5:36 PM MDT for Bannock County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 21, 2015, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS55 KPIH 212336
FFWPIH
IDC005-220230-
/O.NEW.KPIH.FF.W.0004.150721T2336Z-150722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
536 PM MDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO...
* UNTIL 830 PM MDT
* AT 534 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOWNEY AND THE PORTNEUF RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4252 11191 4245 11190 4234 11190 4236 11214
4255 11212
$$
RS2 follow-up statements
899
WGUS75 KPIH 220016
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
616 PM MDT TUE JUL 21 2015
IDC005-220230-
/O.CON.KPIH.FF.W.0004.000000T0000Z-150722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
616 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHEASTERN BANNOCK COUNTY...
AT 612 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THESE STORM CELLS ARE MOVING
SLOWLY TO THE EAST. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOWNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
FLOODING CAN OCCUR EVEN AFTER THE THUNDERSTORM MOVES OUT OF THE AREA.
&&
LAT...LON 4252 11191 4245 11190 4234 11190 4236 11214
4255 11212
$$
RS548
WGUS75 KPIH 220101
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
701 PM MDT TUE JUL 21 2015
IDC005-220110-
/O.CAN.KPIH.FF.W.0004.000000T0000Z-150722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
701 PM MDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BANNOCK COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4252 11191 4245 11190 4234 11190 4236 11214
4255 11212
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:56 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 21, 1:56 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT TUE JUL 21 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. TSTMS DEVELOPING ACROSS THE CENTRAL MTNS THIS AFTN IN RESPONSE TO A MINOR UPPER TROF. TSTMS DEVELOPING OVER SOUTHERN ID AND NORTHEAST NV DUE TO THE TROPICAL MOISTURE FROM DELORES. THIS TROPICAL MOISTURE WILL THE THE FOCUS OF ATTENTION. AS A DEEPER UPPER TROF DIGS INTO THE PAC NW...INCREASING SW FLOW ALOFT WILL PULL THE TROPICAL MOISTURE INTO ID. THIS WILL RESULT IN INCREASING COVERAGE OF SHOWERS AND TSTMS TONIGHT THRU WED NIGHT. HIGH MOISTURE CONTENT ALSO BRINGS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AMOUNTS WED AFTN AND NIGHT. ACTIVITY DIMINISHES SOMEWHAT BY THU MORN...BUT PICKS UP AGAIN THU AFTN AS ANOTHER MINOR UPPER WAVE IS EJECTED FROM THE MAIN UPPER TROF STILL OVER THE W COAST. SOME OF THESE TSTMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THU AFTN. ACTIVITY WILL CONTINUE THROUGH THE EVENING AS THE MAIN UPPER TROF MOVES THRU. ACTIVITY WILL DIMINISH BY FRI MORN OVER THE WESTERN PART OF THE FCST AREA...BUT SCATTERED SHOWERS AND TSTMS WILL LINGER IN THE EASTERN AND SOUTHERN HIGHLANDS. .LONG TERM...FRIDAY THROUGH TUESDAY. SHOWERS AND TSTMS WILL CONTINUE TO DIMINISH IN COVERAGE OVER THE EAST AS THE UPPER TROF MOVES OFF TO THE EAST. DRIER AIR MOVING IN WILL END PRECIP BY MIDNIGHT...CONTINUING THRU SUN MORN. A BROAD UPPER TROF MOVES INTO THE PAC NW...PRODUCING A SLIGHT CHANCE FOR ISOLD TSTMS OVER THE CENTRAL MTNS AND NEAR THE DIVIDE SUN AFTN AND EVE. THIS REPEATS ON MON...WITH DRY AGAIN ON TUE. TEMPS WILL RUN A LITTLE COOLER MON AND TUE. HEDGES && .AVIATION...A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REGION. HAVE VCTS IN AT ALL SITES THROUGH 03-04Z EXCEPT PIH...WHICH STANDS THE LOWEST CHANCE TO SEE CONVECTION...WITH THE GREATEST CHANCES AT SUN. GUSTY W-SW WINDS SHOULD OCCUR ACROSS THE SNAKE RIVER PLAIN BETWEEN ABOUT 21 AND 03Z WITH GUSTS TO AROUND 20 KTS LIKELY. A BREAK IN PRECIPITATION IS EXPECTED THIS EVENING WITH RENEWED CONVECTION SPREADING FROM SW-NE ACROSS THE REGION TOMORROW...APPROACHING BYI AND SUN BY AROUND 12Z AND IDA BY MID MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BE COMMON BY TOMORROW AFTERNOON...ALTHOUGH VFR CONDITIONS SHOULD PERSIST. WINDS TOMORROW SIMILAR TO TODAY IN BOTH MAGNITUDE AND DIRECTION WITH GUSTINESS AGAIN DEVELOPING ACROSS THE SNAKE RIVER PLAIN BY 21Z. HIGHER GUSTS POSSIBLE IN AND NEAR STORMS. AD/HEDGES && .FIRE WEATHER...A BROAD UPPER TROUGH CENTERED OVER BRITISH COLUMBIA WILL STRENGTHEN AS IT MIGRATES EASTWARD THROUGH THE PACNW THROUGH THURSDAY NIGHT. ABUNDANT MOISTURE AHEAD OF THE TROUGH WILL STREAM NORTHEASTWARD INTO SE IDAHO SETTING THE STAGE FOR INCREASING SHOWER AND THUNDERSTORM ACTIVITY. ISOLATED SHOWERS AND THUNDERSTORMS TODAY WILL BECOME WIDESPREAD TOMORROW AND LINGER THROUGH THURSDAY. THE AFOREMENTIONED TROUGH LIFTS OUT OF THE AREA BY FRIDAY...HOWEVER SOME LINGERING MOISTURE WILL BE AVAILABLE FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY...MAINLY ACROSS THE EASTERN HIGHLANDS. DRY SOUTHWESTERLY FLOW TAKES HOLD SATURDAY BEFORE THE NEXT BROAD TROUGH ENTERS THE PACNW SUNDAY INTO EARLY NEXT WEEK...PROVIDING RENEWED SHOWER AND THUNDERSTORM ACTIVITY FOR LATE SUNDAY INTO TUESDAY...THOUGH MORE LIMITED MOISTURE WILL LIMIT THE SCOPE OF ACTIVITY WHEN COMPARED TO WED AND THU OF THIS WEEK. A FEW PERIODS OF GUSTY WINDS ARE EXPECTED THE NEXT COUPLE OF DAYS...STRONGEST IN THE SNAKE RIVER PLAIN DURING THE AFTERNOON AND EARLY EVENING HOURS... 20-25 MPH AT TIMES...WITH GUSTY WINDS IN HIGHER TERRAIN AREAS AS WELL. ABUNDANT MOISTURE WITH MINIMUM RELATIVE HUMIDITY VALUES PEAKING IN THE 45-55 PERCENT RANGE THU...HIGHEST ACROSS THE EASTERN HIGHLANDS... SHOULD PRECLUDE THE NEED FOR A RED FLAG. DRIER CONDITIONS TAKE HOLD THIS WEEKEND. WINDS DECREASE SOME THIS WEEKEND BEFORE INCREASING AGAIN EARLY NEXT WEEK AHEAD OF THE NEXT TROUGH. AD/HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 21, 4:17 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 417 PM MDT TUE JUL 21 2015 IDZ022-212315- SOUTH CENTRAL HIGHLANDS ID- 417 PM MDT TUE JUL 21 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING SOUTH CENTRAL CASSIA COUNTY UNTIL 515 PM MDT... AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALMO. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...ALMO AND CITY OF ROCKS. LAT...LON 4204 11353 4212 11374 4239 11356 4225 11330 TIME...MOT...LOC 2216Z 180DEG 0KT 4216 11359 RS
Special weather statement, Jul 21, 5:11 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 511 PM MDT TUE JUL 21 2015 IDZ023-025-220000- CARIBOU HIGHLANDS ID-WASATCH MOUNTAINS/IDAHO PORTION ID- 511 PM MDT TUE JUL 21 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING SOUTHEASTERN BANNOCK...SOUTHWESTERN CARIBOU AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 600 PM MDT... AT 510 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNEY...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOWNEY. LAT...LON 4231 11183 4238 11213 4252 11210 4251 11184 TIME...MOT...LOC 2310Z 343DEG 5KT 4243 11203 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:17 PM MDT | Special Weather Statement | PIH | Cassia | 58 min |
| Jul 21, 5:11 PM MDT | Special Weather Statement | PIH | Franklin | 49 min |
Nearby
Flash Flood Warnings in Idaho, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.